Alert archive / Puerto Rico / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS JSJ

December 24, 2013

NWS JSJ issued this flash flood warning at Dec 24, 2013, 5:49 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2013, 5:49 PM CST (23:49 UTC)
Expired
Dec 24, 2013, 8:45 PM CST
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WGCA52 TJSJ 242349
FFWSJU
PRC037-053-250245-
/O.NEW.TJSJ.FF.W.0040.131224T2349Z-131225T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
749 PM AST TUE DEC 24 2013

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     CEIBA
     FAJARDO

* UNTIL 1045 PM AST

* AT 747 PM AST...WEATHER DOPPLER RADAR INDICATED MODERATE SHOWER 
AND THUNDERSTORM ACTIVITY ACROSS PARTS OF THE WARNED AREA. THIS 
RAINFALL IN ADDITION TO THE RAINFALL THAT HAS ALREADY OCCURRED... 
WILL RESULT IN RAPID RISES ON SMALL STREAMS...CREEKS AND RIVERS 
ACROSS THESE MUNICIPALITIES. RESIDENTS IN FLOOD PRONE AREAS SHOULD 
MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED 
ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1828 6575 1834 6564 1827 6563 1825 6573

$$
23

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
014 
WGCA72 TJSJ 250208
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1008 PM AST TUE DEC 24 2013

PRC037-053-250215-
/O.CAN.TJSJ.FF.W.0040.000000T0000Z-131225T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-FAJARDO PR-
1008 PM AST TUE DEC 24 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO AND CEIBA
MUNICIPALITIES...

DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA 
HAD DISSIPATED OR MOVED AWAY. U.S.G.S. RIVER SENSORS INDICATE THAT 
THE RIO FAJARDO IS NOW BELOW FLOOD STAGE AND RECEDING. NO 
SIGNIFICANT RAINFALL IS EXPECTED ACROSS THESE AREAS DURING THE NEXT 
FEW HOURS. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 1828 6575 1834 6564 1827 6563 1826 6572

$$

23

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 12:59 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Dec 24, 12:59 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
259 PM AST TUE DEC 24 2013

.SYNOPSIS...UPPER LEVEL LOW SOUTH OF PR WILL MOVE ENE NEXT 48 HRS
WHILE FILLING. UPPER LEVEL RIDGE WILL BUILD QUICKLY ACROSS THE
REGION FRI.

&&

.DISCUSSION...AIR MASS HAS STABILIZED IN WAKE OF MORNING CONVECTION
BUT LATEST VISIBLE IMAGERY SHOWS CU GROWING OVER ERN PR WHICH MAY
BECOME DEEP ENOUGH FOR ISOLD SHRA/TSRA. ACTIVE TONIGHT OVER ATLC
COASTAL WATERS AND CARIB WATERS OVER USVI AND ANEGADA PASSAGE AS
UPPER LOW STARTS MOVING EAST. POSSIBLY ONE MORE ACTIVE DAY TOMORROW
MORNING ON DIVERGENT SIDE OF MID-LEVEL LOW BEFORE UPPER LEVEL
CONVERGENCE BEGINS TO ESTABLISH ACROSS THE AREA THU.

REST OF THE WEEK WILL BE DOMINATED BY RISING HEIGHTS ALOFT WITH
RAPIDLY IMPROVING WX CONDITIONS. FLAT RIDGE WILL THEN ESTABLISH
OVR THE REGION DURING THE WEEKEND AND EARLY NEXT WEEK WITH FAIR WX
CONDITIONS. TRADES WILL CONTINUE TO DIMINISH THROUGH EARLY THU BUT
STRENGTHEN SLIGHTLY THEREAFTER.

&&

.AVIATION...TSRA LIKELY AT USVI AND LEEWARD ISLANDS TERMINALS
TONIGHT THRU WEDNESDAY AND POSSIBLY JPS AND JSJ WED MORNING.
CONDITIONS WILL IMPROVE RAPIDLY ON THU.

&&

.MARINE...WINDS HAVE DIMINISHED CONSIDERABLY SINCE YESTERDAY BUT
SEAS STILL REMAIN AROUND 7 FT. FURTHER IMPROVEMENT IS EXPECTED
TONIGHT THROUGH THE REST OF THE WEEK WITH WINDS AROUND 15 KNOTS AND
SEAS 4-6 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  81  75  83 /   0  60   0  30
STT  78  85  78  85 /  40  70  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR ATLC WATERS
     OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

09/64
Hazardous weather outlook, Dec 24, 9:00 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST TUE DEC 24 2013

AMZ710>745-PRZ001>013-251000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1100 AM AST TUE DEC 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE OVER THE ATLANTIC COASTAL
WATERS. OTHERWISE...THE RISK OF HEAVY RAINS HAS DIMINISHED
SIGNIFICANTLY OVER PUERTO RICO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON CHRISTMAS DAY OVER
NORTHEAST PUERTO RICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-251000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1100 AM AST TUE DEC 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE STILL POSSIBLE OVER THE ATLANTIC COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE VIRGIN ISLANDS AND
ADJACENT WATERS ON CHRISTMAS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:00 PM CSTSpecial Marine WarningJSJ30 min
Dec 23, 11:28 PM CSTSpecial Marine WarningJSJ47 min
Dec 24, 6:27 AM CSTAreal Flood AdvisoryJSJ2 hr
Dec 24, 7:29 AM CSTAreal Flood AdvisoryJSJ3 hr
Dec 24, 2:10 PM CSTAreal Flood AdvisoryJSJ110 min
Dec 24, 4:56 PM CSTAreal Flood AdvisoryJSJ2 hr
Dec 24, 5:25 PM CSTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.